Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 240, NWS Tulsa, OK

August 4, 2013Haskell County, LeFlore County, Sequoyah County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 4, 2013, 4:01 PM CDT for Haskell County, LeFlore County, Sequoyah County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2013, 4:01 PM CDT (21:01 UTC)
Expired
Aug 4, 2013, 4:30 PM CDT
In force
29 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Haskell County, OK, LeFlore County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 39 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
745 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WUUS54 KTSA 042101
SVRTSA
OKC061-079-135-042130-
/O.NEW.KTSA.SV.W.0240.130804T2101Z-130804T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
401 PM CDT SUN AUG 4 2013

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA...
  NORTHEASTERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA...
  NORTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 430 PM CDT

* AT 400 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
  OF COWLINGTON...MOVING EAST AT 5 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  COWLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3544 9472 3523 9466 3527 9492 3537 9493
TIME...MOT...LOC 2101Z 262DEG 5KT 3532 9484

$$
2 follow-up statements
099 
WWUS54 KTSA 042113
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
413 PM CDT SUN AUG 4 2013

OKC061-079-135-042130-
/O.CON.KTSA.SV.W.0240.000000T0000Z-130804T2130Z/
HASKELL OK-LE FLORE OK-SEQUOYAH OK-
413 PM CDT SUN AUG 4 2013

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHERN SEQUOYAH...NORTHERN LE FLORE AND NORTHEASTERN HASKELL
COUNTIES...

AT 408 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COWLINGTON...
MOVING EAST AT 5 MPH.

STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
COWLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3537 9489 3539 9471 3523 9466 3527 9489
TIME...MOT...LOC 2113Z 262DEG 5KT 3531 9481

$$
115 
WWUS54 KTSA 042127
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
427 PM CDT SUN AUG 4 2013

OKC061-079-135-042138-
/O.EXP.KTSA.SV.W.0240.000000T0000Z-130804T2130Z/
HASKELL OK-LE FLORE OK-SEQUOYAH OK-
427 PM CDT SUN AUG 4 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SEQUOYAH...NORTHERN
LE FLORE AND NORTHEASTERN HASKELL COUNTIES EXPIRES AT 430 PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS TO 45 MPH AND HEAVY RAIN WILL STILL BE POSSIBLE WITH 
THIS STORM.

LAT...LON 3537 9489 3539 9471 3523 9466 3527 9489
TIME...MOT...LOC 2128Z 262DEG 5KT 3531 9478

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:29 PM CDT, 32 minutes earlier.

Area forecast discussion, Aug 4, 3:29 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
329 PM CDT SUN AUG 4 2013

.DISCUSSION...
BIGGEST CONCERN THROUGH TONIGHT AND INTO TOMORROW WILL BE THE
POTENTIAL FOR ADDITIONAL HEAVY RAINFALL ALONG THE NRN FRINGES OF THE
FORECAST AREA.

SHOWERS/ISOLATED THUNDERSTORMS CONTINUE ACROSS MUCH OF SE KS/SW
MO/FAR NE OK AND NW AR THIS AFTERNOON...AHEAD OF A MCV CURRENTLY
MOVING E ACROSS SRN KS. CLOUD/PRECIP SHIELD HAS RESULTED IN A
WELL-DEFINED DIFFERENTIAL HEATING BOUNDARY THAT STRETCHED FROM NW OK
INTO WCNTRL AR...WITH RECENT ISOLATED THUNDERSTORM DEVELOPMENT NOTED
S OF KFSM. ONSET OF LOW-LEVEL JET THIS EVENING/OVERNIGHT WILL KEEP
CONVECTION GOING...ALTHOUGH MODEL PLACEMENT OF HEAVIEST RAINFALL
AXIS VARIES THROUGH TONIGHT...WITH THE GFS SLIGHTLY FARTHER S THAN
THE NAM/ECMWF/GEM. CONFIDENCE ISN'T AS HIGH AS THE PAST FEW
DAYS...AND PLAN ON A COMPOSITE QPF SOLUTION AT THIS TIME. WILL
EXTEND THE CURRENT FLASH FLOOD WATCH THROUGH AT 12Z MONDAY...AND
LATER SHIFTS MAY NEED TO EXTEND THIS.

SFC BOUNDARY WILL LIFT GRADUALLY N MONDAY NIGHT INTO TUESDAY...WITH
UPPER FLOW TRANSITIONING TO A MORE WLY DIRECTION. WILL CONTINUE WITH
LOW POPS ALONG THE KS/MO BORDERS...ALTHOUGH BULK OF CONVECTION IS
EXPECTED TO REMAIN TO OUR N.

A SFC FRONT IS EXPECTED TO MOVE INTO THE REGION LATE WEDNESDAY...AND
STALL ACROSS THE AREA THROUGH THE END OF THE WEEK. BROAD WLY/SWLY
UPPER FLOW SHOULD SUPPORT MOSTLY POST-FRONTAL PRECIPITATION WITH THE
FEATURE...AND THE BEST CHANCES APPEAR TO BE WEDNESDAY NIGHT INTO
THURSDAY AT THIS TIME. ECMWF/GFS SUGGEST A REASONABLE SUB-TROPICAL
CONNECTION DURING THIS PERIOD...SO WE'LL NEED TO BE AWARE OF
ADDITIONAL HEAVY RAINFALL.

MONDAY/TUESDAY SHOULD BE THE HOTTEST DAYS OF THE COMING WEEK...WITH
HIGHS PUSHING 100F ACROSS MUCH OF ERN OK/WCNTRL AR. WILL LIKELY NEED
HEAT HEADLINES FOR THESE DAYS...BUT WILL DEFER TO EVENING/NIGH CREW
FOR FINAL DECISION.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  99  77 100 /  30  10  10  10
FSM   74  97  75 100 /  30  30  10  10
MLC   75 100  76 101 /  20  10  10  10
BVO   73  97  72 100 /  40  20  20  10
FYV   72  93  73  95 /  60  40  20  10
BYV   69  90  72  94 /  70  60  20  10
MKO   72  99  74  99 /  30  20  10  10
MIO   72  96  74  97 /  70  30  30  10
F10   75  99  76 100 /  20  10  10  10
HHW   75 100  75 100 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR OKZ056-OKZ057-OKZ058-
     OKZ063.

AR...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011.

&&

SHORT TERM...22
LONG TERM....18
Hazardous weather outlook, Aug 4, 12:54 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1254 PM CDT SUN AUG 4 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1254 PM CDT SUN AUG 4 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...OVERNIGHT TONIGHT.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...OVERNIGHT TONIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...OVERNIGHT TONIGHT.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...ALONG AND SOUTH OF INTERSTATE 40.
	ONSET...MID AFTERNOON.

DISCUSSION...
HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS MUCH OF EASTERN
OKLAHOMA AND WESTERN ARKANSAS THIS AFTERNOON IN AREAS THAT HAVE
NOT BEEN AFFECTED BY THE LATEST ROUND OF STORMS AND ASSOCIATED
CLOUDINESS  HEAT INDEX VALUES WILL REACH THE 100 TO 105 RANGE
THIS AFTERNOON.

ANOTHER MCS DEVELOPING IN KANSAS THIS AFTERNOON AND EVENING IS
EXPECTED TO AFFECT A PORTION OF NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS OVERNIGHT TONIGHT. THERE WILL BE A THREAT FOR SEVERE
WEATHER WITH THIS ACTIVITY INCLUDING HEAVY RAINFALL AND LOCALIZED
FLASH FLOODING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL GRADUALLY DECREASE AND WILL BE CONFINED
MAINLY TO WESTERN ARKANSAS MONDAY AND TUESDAY AS RIDGING
STRENGTHENS ALOFT. ANOTHER WEAK FRONTAL BOUNDARY WILL BRING
THUNDERSTORM CHANCES TO THE REGION FOR THE LATTER HALF OF THE WEEK
AND INTO THE WEEKEND. HOT AND HUMID WEATHER WILL PERSIST SOUTH OF
THIS FRONT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 4, 3:54 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
354 PM CDT SUN AUG 4 2013

OKZ072-074-076-042130-
HASKELL OK-LE FLORE OK-SEQUOYAH OK-
354 PM CDT SUN AUG 4 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN HASKELL AND NORTHERN LE FLORE

IN EAST CENTRAL OKLAHOMA
     SOUTHERN SEQUOYAH

AT 354 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF COWLINGTON...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...COWLINGTON.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3545 9477 3526 9471 3525 9491 3536 9495
TIME...MOT...LOC 2054Z 257DEG 6KT 3532 9484

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 2:47 AM CDTRiver Flood WarningTSAOttawa7 days
Aug 4, 3:54 PM CDTSpecial Weather StatementTSASequoyah36 min
Aug 4, 4:25 PM CDTSpecial Weather StatementTSASequoyah35 min
Aug 4, 4:36 PM CDTSevere Thunderstorm WarningTSASequoyah39 min
Aug 4, 5:22 PM CDTSpecial Weather StatementTSASequoyah38 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.